Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 88, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 9, 2011, 3:42 PM EDT for Bell County, Harlan County, Kentucky. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2011, 3:42 PM EDT (19:42 UTC)
- Expired
- Apr 9, 2011, 4:00 PM EDT
- In force
- 18 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Bell County, KY, Harlan County, KY
The radar
The Knoxville radar (KMRX), 60 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 12:34 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
| Apr 9, 2:00 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2430 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
930
WUUS53 KJKL 091942
SVRJKL
KYC013-095-092000-
/O.NEW.KJKL.SV.W.0088.110409T1942Z-110409T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
342 PM EDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BELL COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 400 PM EDT
* AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CUBAGE...OR 12 MILES EAST OF PINEVILLE...AND MOVING EAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
LIGGETT...HENSLEY STORE...STANFILL...BARDO...PANSY...MARTINS
FORK...YANCEY...PEEPACE STORE...THREE POINT...MARTINS FORK LAKE...
SMITH AND FLAGLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR EASTERN KENTUCKY.
LAT...LON 3665 8365 3684 8358 3675 8317 3674 8317
3673 8322 3673 8327 3670 8337 3667 8342
3666 8354 3664 8359
TIME...MOT...LOC 1942Z 277DEG 56KT 3672 8340
WIND...HAIL 60MPH 1.50IN
$$1 follow-up statement
589
WWUS53 KJKL 092002 RRA
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
402 PM EDT SAT APR 9 2011
KYC013-095-092013-
/O.EXP.KJKL.SV.W.0088.000000T0000Z-110409T2000Z/
HARLAN KY-BELL KY-
402 PM EDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BELL AND SOUTHWESTERN
HARLAN COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM.!
LAT...LON 3665 8365 3684 8358 3675 8317 3674 8317
3673 8322 3673 8327 3670 8337 3667 8342
3666 8354 3664 8359
TIME...MOT...LOC 1942Z 277DEG 56KT 3671 8340
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:01 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 9, 2:01 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 201 PM EDT SAT APR 9 2011 .SHORT TERM.../TONIGHT THROUGH MONDAY NIGHT/...UPDATED MESO CONVECTIVE COMPLEX OVER SRN OHIO HAS MADE THE TURN TO THE SE AS IT RIDES OVER THE MID LVL RIDGE. EXPECTING TSTMS TO EXPLODE ACROSS ERN KY THIS AFTERNOON. THEIS COMPLEX WILL CROSS THE AREA AND SHOULD DRAG ANY REMAINING STORMS TO OUR EAST BY LATE THIS EVENING WITH CLOUDS BEGINNING TO DISSIPATE AROUND MIDNIGHT. COPIOUS AMOUNTS OF MOISTURE AVAILABLE AT THE SFC FROM SEVERAL DAYS OF RAIN SO ANOTHER ROUND OF FOG... DENSE ESPECIALLY IN THE VALLEYS IS LIKELY SUNDAY MORNING. HIGH TEMPS ON SUNDAY WILL CLIMB QUICKLY INTO THE 80S WITH HIGHS EXPECTED TO TOP OUT IN THE UPPER 80S. NEXT WEATHER DISTURBANCE WILL APPROACH THE AREA LATE SUNDAY NIGHT AND CROSS ERN KY MONDAY AFTERNOON WITH ANOTHER ROUND OF SEVERE WEATHER LIKELY. THIS DISTURBANCE WILL EXIT TO THE EAST MONDAY NIGHT WITH ANOTHER ROUND OF FOG EXPECTED LATE MON NIGHT. THE RAIN COUPLED WITH EXTENSIVE CLOUD COVER ON MONDAY SHOULD MODERATE HIGH TEMPS TO THE UPPER 70S. .LONG TERM.../TUESDAY THROUGH SATURDAY/...UPDATED MORE DIFFERENCES THAN SIMILARITIES WITH THE MEDIUM RANGE GUIDANCE IN THE EXTENDED PORTION OF THE FORECAST...BUT THE GENERAL CONSENSUS SUGGESTS A LULL IN THE ACTIVE PATTERN TO START THE PERIOD...FOLLOWED BY ANOTHER LONG WAVE TROF/LOW PRESSURE SYSTEM POTENTIALLY IMPACTING THE AREA TOWARDS THE END OF THE WEEK. WILL BEGIN THE PERIOD TUESDAY WITH THE DEPARTING COLD FRONT AND STRONG HIGH PRESSURE BUILDING OVER THE MISSISSIPPI VALLEY. MODELS DIVERGE QUICKLY BY TUESDAY NIGHT AS THE GFS ALONG WITH THE CANADIAN CARRY THE MID AND UPPER LEVEL WAVE OUT OVER THE ATLANTIC...WHILE THE EURO DEVELOPS ANOTHER CLOSED LOW OVER THE CAROLINAS. EITHER SOLUTION TENDS TOWARDS THE SAME END RESULT...WITH DRIER AIR INVADING THE LOWER LEVELS OVER OUR AREA ENSURING QUIETER WEATHER THROUGH WEDNESDAY NIGHT AND INTO THE DAY ON THURSDAY AS ANOTHER MID/UPPER LEVEL TROF BEGINS DIGGING ITS WAY ACROSS THE CENTRAL AND SOUTHERN PLAINS. BY THURSDAY...DIFFERENCES IN THE STRENGTH AND TIMING WITH THIS FEATURE BECOME SUBSTANTIAL ENOUGH THAT CONFIDENCE IN ANY ONE SOLUTION OVER THE OTHERS IS HARD TO COME BY. GIVEN THE NATURE OF THEIR DIFFERENCES...HAVE OPTED TO KEEP SLIGHT...TO LOW END CHANCE POPS GOING FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT...AND EXPECT THAT THIS WINDOW WILL NARROW SOME OVER THE NEXT FEW DAYS. AS FOR TEMPERATURES...GENERALLY FOLLOWED A BLEND OF THE CURRENT FORECAST WITH LATEST BIAS CORRECTED MOS. IN GENERAL...TEMPS LOOK TO REMAIN NEAR NORMAL EARLY WITH A SLIGHT WARMING TREND THROUGH THE PERIOD. && .AVIATION.../18Z TO 18Z/ EXPECT AN 4000 FT LAYER TO PERSIST ACROSS THE AREA... WHILE LIFT AND INSTABILITY WILL PROVIDE THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EXTENDING INTO THIS EVENING. ANY LOCATIONS NEAR OR UNDER A STORM WILL EXPERIENCE IFR CONDITIONS BUT SHOULD BE SHORT LIVED. THE EVENT WILL LIKELY BE OVER BY 03Z WITH LEFT OVER MOISTURE SETTING THE STAGE FROM IFR FOG IN THE VALLEYS AGAIN TONIGHT. DRIER AIR WILL FILTER IN ON SUNDAY AND WITH A LACK OF CLOUD COVER EXPECT VFR CONDITIONS TO PREVAIL. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...DUSTY LONG TERM...MB AVIATION...DUSTY
Hazardous weather outlook, Apr 9, 12:52 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1252 PM EDT SAT APR 9 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-102000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1252 PM EDT SAT APR 9 2011 ...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS THIS AFTERNOON AND EVENING COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE THREAT OF FLASH FLOODING IS ALSO POSSIBLE TODAY WHERE STORMS REPEATEDLY MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT AND SUNDAY NIGHT THROUGH MONDAY NIGHT. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING TO REPORT ANY INSTANCES OF WIND DAMAGE...LARGE HAIL...SIGNIFICANT FLOODING...FUNNEL CLOUDS OR TORNADOES TO THE NATIONAL WEATHER SERVICE. SHALLENBERGER/DUSTY
In the hours before
Local storm report, Apr 9, 3:16 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
316 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL CORBIN 36.94N 84.11W
04/09/2011 E1.00 INCH WHITLEY KY TRAINED SPOTTER
0300 PM HAIL CORBIN 36.94N 84.11W
04/09/2011 E1.00 INCH WHITLEY KY TRAINED SPOTTER
&&
MBLocal storm report, Apr 9, 3:20 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
320 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM TSTM WND DMG BOWEN 37.84N 83.77W
04/09/2011 POWELL KY FIRE DEPT/RESCUE
UNCONFIRMED TORNADO DAMAGE. SEVERAL TREES DOWN AND
STRUCTURES DAMAGED. MANY ROADS BLOCKED BY TREES.
1205 PM HAIL OWINGSVILLE 38.14N 83.76W
04/09/2011 E0.25 INCH BATH KY FIRE DEPT/RESCUE
1222 PM HAIL MIDLAND 38.13N 83.58W
04/09/2011 M0.50 INCH BATH KY TRAINED SPOTTER
LARGEST HAIL WAS ABOUT DIME SIZED
1230 PM HAIL 3 NW MOREHEAD 38.22N 83.48W
04/09/2011 E0.75 INCH ROWAN KY PUBLIC
HWY 158
1255 PM HAIL EWING 38.43N 83.86W
04/09/2011 E0.25 INCH FLEMING KY TRAINED SPOTTER
1258 PM HAIL TRIPLETT 38.29N 83.40W
04/09/2011 E0.88 INCH ROWAN KY TRAINED SPOTTER
0100 PM HAIL SALT LICK 38.12N 83.62W
04/09/2011 E1.00 INCH BATH KY FIRE DEPT/RESCUE
0147 PM TSTM WND GST CLAY CITY 37.86N 83.93W
04/09/2011 E50.00 MPH POWELL KY NWS EMPLOYEE
0155 PM HAIL PIKEVILLE 37.48N 82.51W
04/09/2011 E0.75 INCH PIKE KY TRAINED SPOTTER
0156 PM HAIL PIKEVILLE 37.48N 82.51W
04/09/2011 E1.75 INCH PIKE KY LAW ENFORCEMENT
0200 PM HAIL PIKEVILLE 37.48N 82.51W
04/09/2011 E1.00 INCH PIKE KY CO-OP OBSERVER
NICKEL TO QUARTER SIZED HAIL
0200 PM HAIL PIKEVILLE 37.48N 82.51W
04/09/2011 M1.00 INCH PIKE KY 911 CALL CENTER
FIREMAN REPORTED QUARTER SIZED HAIL VIA PIKEVILLE POLICE
DEPT
0203 PM HAIL SHELBIANA 37.43N 82.49W
04/09/2011 E0.50 INCH PIKE KY AMATEUR RADIO
0207 PM HAIL SAND HILL 37.29N 84.26W
04/09/2011 E0.50 INCH ROCKCASTLE KY TRAINED SPOTTER
MOSTLY PEA SIZED...LARGEST WAS DIME SIZED
0208 PM HAIL 3 NW PIKEVILLE 37.51N 82.55W
04/09/2011 M2.00 INCH PIKE KY PUBLIC
CAR WINDOWS AND HOME WINDOWS BROKEN.
0208 PM HAIL CAMPTON 37.74N 83.55W
04/09/2011 M1.00 INCH WOLFE KY PUBLIC
MOST HAIL THE SIZE OF PENNIES AND NICKELS.
0213 PM HAIL EUBANK 37.28N 84.65W
04/09/2011 M1.75 INCH PULASKI KY PUBLIC
0217 PM HAIL 1 S EUBANK 37.26N 84.65W
04/09/2011 E4.00 INCH PULASKI KY TRAINED SPOTTER
0220 PM HAIL 4 S SOMERSET 37.02N 84.61W
04/09/2011 M1.00 INCH PULASKI KY PUBLIC
0240 PM FUNNEL CLOUD 6 N PAINTSVILLE 37.90N 82.81W
04/09/2011 JOHNSON KY EMERGENCY MNGR
SPOTTER RELAYED THRU EM. FUNNEL CLOUD WAS NEAR HWY201 OFF
OF 1559.
0243 PM HAIL LONDON 37.13N 84.08W
04/09/2011 E1.75 INCH LAUREL KY TRAINED SPOTTER
0247 PM TSTM WND DMG 12 NW BOONEVILLE 37.60N 83.83W
04/09/2011 LEE KY CO-OP OBSERVER
PART OF A ROOF WAS STRIPPED FROM A HOME IN ISLAND CITY.
ALSO REPORTED PEA SIZED HAIL.
0250 PM HAIL MOUNT VICTORY 37.03N 84.39W
04/09/2011 M0.88 INCH PULASKI KY 911 CALL CENTER
DIMES AND NICKELS
0253 PM HAIL 2 W JACKSON 37.56N 83.42W
04/09/2011 E1.75 INCH BREATHITT KY PUBLIC
0300 PM HAIL CORBIN 36.94N 84.11W
04/09/2011 E1.75 INCH WHITLEY KY TRAINED SPOTTER
0300 PM HAIL CORBIN 36.94N 84.11W
04/09/2011 E1.00 INCH WHITLEY KY TRAINED SPOTTER
0300 PM HAIL CORBIN 36.94N 84.11W
04/09/2011 E1.00 INCH WHITLEY KY TRAINED SPOTTER
0307 PM HAIL CORBIN 36.94N 84.11W
04/09/2011 E1.75 INCH WHITLEY KY FIRE DEPT/RESCUE
&&
MBLocal storm report, Apr 9, 3:29 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
329 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL LONDON 37.13N 84.08W
04/09/2011 E1.75 INCH LAUREL KY LAW ENFORCEMENT
&&
TBREWERLocal storm report, Apr 9, 3:31 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
331 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL META 37.57N 82.44W
04/09/2011 E1.75 INCH PIKE KY PUBLIC
0150 PM TSTM WND DMG COW CREEK 37.70N 83.93W
04/09/2011 ESTILL KY FIRE DEPT/RESCUE
POWER LINES DOWN.
&&
TBREWERLocal storm report, Apr 9, 3:33 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
333 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL LONDON 37.13N 84.08W
04/09/2011 E1.75 INCH LAUREL KY TRAINED SPOTTER
&&
TBREWERLocal storm report, Apr 9, 3:37 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
337 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 4 NNE SALYERSVILLE 37.80N 83.04W
04/09/2011 MAGOFFIN KY EMERGENCY MNGR
MAGOFFIN COUNTY EM REPORTS A TRAILER WAS BLOWN OVER OFF
OF RT 3334 NEAR HWY 1081.
&&
MBThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:08 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Perry, Wolfe | 25 min |
| Apr 8, 8:49 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Morgan, Rowan | 41 min |
| Apr 8, 8:49 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan, Rowan | 26 min |
| Apr 8, 9:13 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 47 min |
| Apr 8, 9:19 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more | 3 hr |
| Apr 8, 9:26 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Powell, Wolfe | 49 min |
| Apr 8, 9:28 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 32 min |
| Apr 8, 9:45 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Morgan, Pike | 45 min |
| Apr 8, 9:48 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 42 min |
| Apr 8, 9:55 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Montgomery, Powell, Wolfe | 50 min |
| Apr 8, 9:59 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan | 31 min |
| Apr 8, 10:07 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Martin, Menifee, Montgomery and 4 more | 2 hr |
| Apr 8, 10:27 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Knott, Magoffin, Martin, Pike | 63 min |
| Apr 8, 10:30 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Morgan and 1 more | 45 min |
| Apr 8, 10:48 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell, Wolfe | 42 min |
| Apr 8, 10:53 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin, Pike | 2 hr |
| Apr 8, 11:26 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Wolfe | 49 min |
| Apr 8, 11:53 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 37 min |
| Apr 9, 12:03 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Perry | 42 min |
| Apr 9, 12:48 AM EDT | Areal Flood Advisory | JKL | Breathitt | 103 min |
| Apr 9, 11:59 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Rowan | 46 min |
| Apr 9, 12:06 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 39 min |
| Apr 9, 1:14 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 46 min |
| Apr 9, 1:40 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 50 min |
| Apr 9, 1:44 PM EDT | Tornado Warning | JKL | Estill, Menifee, Montgomery, Powell, Wolfe | 31 min |
| Apr 9, 1:48 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Powell, Wolfe | 42 min |
| Apr 9, 1:50 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 40 min |
| Apr 9, 1:51 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 28 min |
| Apr 9, 1:54 PM EDT | Tornado Warning | JKL | Laurel, Pulaski, Rockcastle | 36 min |
| Apr 9, 1:58 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 47 min |
| Apr 9, 2:01 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Montgomery, Morgan, Rowan | 44 min |
| Apr 9, 2:05 PM EDT | Tornado Warning | JKL | Elliott, Magoffin, Menifee, Morgan, Wolfe | 40 min |
| Apr 9, 2:20 PM EDT | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell and 2 more | 4 hr |
| Apr 9, 2:20 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Morgan and 1 more | 40 min |
| Apr 9, 2:23 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, Pulaski, Rockcastle | 37 min |
| Apr 9, 2:27 PM EDT | Tornado Warning | JKL | Floyd, Johnson, Magoffin, Morgan | 33 min |
| Apr 9, 2:31 PM EDT | Tornado Warning | JKL | Clay, Knox, Laurel, Pulaski | 44 min |
| Apr 9, 2:32 PM EDT | Tornado Warning | JKL | Clay, Jackson, Laurel, Owsley | 43 min |
| Apr 9, 2:36 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 24 min |
| Apr 9, 2:43 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Floyd, Johnson, Knott, Lee and 6 more | 47 min |
| Apr 9, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 32 min |
| Apr 9, 3:01 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 29 min |
| Apr 9, 3:05 PM EDT | Flash Flood Warning | JKL | Pike | 4 hr |
| Apr 9, 3:10 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Laurel, Leslie, Whitley | 50 min |
| Apr 9, 3:11 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more | 109 min |
| Apr 9, 3:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more | 46 min |
| Apr 9, 3:21 PM EDT | Tornado Warning | JKL | Knott, Leslie, Letcher, Perry, Pike | 39 min |
| Apr 9, 3:26 PM EDT | Tornado Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 34 min |
| Apr 9, 3:30 PM EDT | Tornado Warning | JKL | Floyd, Pike | 45 min |
| Apr 9, 4:14 PM EDT | Areal Flood Advisory | JKL | Breathitt | 3 hr |
| Apr 9, 4:58 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie | 47 min |
| Apr 9, 5:03 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Harlan, Knott, Leslie, Letcher and 3 more | 2 hr |
| Apr 9, 5:29 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.